Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 57, NWS Gaylord, MI

June 1, 2011

NWS Gaylord, MI issued this small craft advisory at Jun 1, 2011, 11:08 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Jun 1, 2011, 11:08 PM EDT (03:08 UTC)
Expired
Jun 2, 2011, 12:00 PM EDT
In force
13 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

265 
WHUS73 KAPX 020308
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1108 PM EDT WED JUN 1 2011

LHZ345>349-LMZ323-342-344>346-LSZ321-020900-
/O.CAN.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/
/O.NEW.KAPX.SC.Y.0057.110602T0308Z-110602T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
1108 PM EDT WED JUN 1 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 AM EDT THURSDAY...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 5 AM EDT THURSDAY. THE GALE
WARNING HAS BEEN CANCELLED. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LMZ341-LSZ322-020415-
/O.CAN.KAPX.GL.W.0054.000000T0000Z-110602T0900Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1108 PM EDT WED JUN 1 2011

...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE GALE
WARNING. 

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
1 follow-up statement
879 
WHUS73 KAPX 020833
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
433 AM EDT THU JUN 2 2011

LHZ345-LMZ323-342-344>346-020945-
/O.CAN.KAPX.SC.Y.0057.000000T0000Z-110602T0900Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
433 AM EDT THU JUN 2 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LSZ322-021600-
/O.EXB.KAPX.SC.Y.0057.000000T0000Z-110602T1600Z/
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
433 AM EDT THU JUN 2 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ346>349-LSZ321-021600-
/O.EXT.KAPX.SC.Y.0057.000000T0000Z-110602T1600Z/
ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
433 AM EDT THU JUN 2 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL NOON EDT TODAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL NOON EDT TODAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Jun 1, 10:30 PM EDT, 38 minutes earlier.

Area forecast discussion, Jun 1, 10:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
1030 PM EDT WED JUN 1 2011

.SYNOPSIS.../ISSUED AT 330 PM/

TRANSIENT HIGH PRESSURE WILL CONTINUE TO BUILD ACROSS MICHIGAN
TONIGHT...PROVIDING RAIN FREE CONDITIONS AND SLIGHTLY COOLER THAN
SEASONAL TEMPERATURES OVERNIGHT AND INTO THURSDAY. THE PERSISTENT
WEST WINDS WILL GRADUALLY DIMINISH THIS EVENING...ESPECIALLY AROUND
SUNDOWN TONIGHT. THE NEXT WEATHER MAKER WILL ARRIVE LATE THURSDAY
NIGHT INTO FRIDAY MORNING...TO BRING A CHANCE OF SHOWERS AND
THUNDERSTORMS BACK TO THE NORTH WOODS.

&&

.SHORT TERM.../ISSUED AT 1023 PM/...TONIGHT

WINDS ARE DIMINISHING, ALONG WITH THE CLOUDS. GUSTS AROUND THE
REGION ARE RUNNING AROUND 20 TO 25 KNOTS WITH THE EXCEPTION OF E
UPPER AS IT IS TAKING A BIT LONGER FOR THE GRADIENT TO SLACKEN.
HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE REGION OVERNIGHT, SO
THE WINDS WILL CONTINUE TO DROP OFF TO LIGHT AND VARIABLE BY 09Z.
TEMPERATURES SEEM TO BE FALLING OFF AS EXPECTED, SO NO CHANGES IN
THE TEMPERATURES.

JSL

&&

.LONG TERM.../ISSUED AT 330 PM/...THURSDAY AND BEYOND

THURSDAY...MID LEVEL RIDGE AXIS OVER THE UPPER MS VALLEY EARLY
THURSDAY WILL DRIFT SLOWLY E DURING THE DAY...AS SURFACE HIGH
PRESSURE PUSHES ACROSS LOWER MI. MODEL SOUNDINGS SUGGEST MINIMAL CU
DEVELOPMENT...WITH PLENTY OF SUNSHINE AREAWIDE. THE EXCEPTION MAY BE
SW OF A TVC-HTL LINE...WHERE SOME HIGH LEVEL CONVECTIVE DEBRIS
CLOUDINESS MAY EVENTUALLY PUSH IN DURING THE AFTERNOON. HIGHS WILL
PEAK IN THE 60S TO NEAR 70 AWAY FROM THE LAKES.

THURSDAY NIGHT AND FRIDAY...AS AFOREMENTIONED SURFACE HIGH DRIFTS
E...STRONG WAA WILL DEVELOP OVER THE WRN GREAT LAKES AND UPPER MS
VALLEY. THIS WILL HELP MAINTAIN UPPER RIDGING JUST W OF THE
REGION...BUT ALSO SET THE STAGE FOR NOCTURNAL STORMS. WITH 850 MB
DEW POINTS OF +14C AND +40 KT LLJ PUNCHING INTO WI OVERNIGHT...
EXPECT CONVECTION INITIALLY OVER E CENTRAL AND NE MN TO MOVE ACROSS
NRN WI OVERNIGHT...AND START TO IMPACT NRN LOWER AND E UPPER MAINLY
AFTER MIDNIGHT. BEST CHANCES FOR PRECIPITATION OVERNIGHT WILL BE
ACROSS COASTAL SECTIONS OF NW LOWER. EXPECT ONGOING CONVECTION EARLY
FRIDAY TO DIMINISH AND/OR PUSH EWD BY LATE MORNING BENEATH MID LEVEL
RIDGING. WITH SURFACE WARM FRONT STILL ACROSS LOWER GREAT LAKES
(SOUTH OF FORECAST AREA) DURING THE DAY...ALONG WITH A GOOD DEAL OF
CLOUD COVER EARLY FRIDAY...EXPECT AFTERNOON SB INSTABILITY TO BE
INHIBITED. AS A RESULT...EXPECT CONVECTION (REDEVELOPMENT) IN THE
AFTERNOON TO BE CONFINED TO FAR NRN LOWER AND ERN UPPER -- THOUGH
COVERAGE SHOULDN/T BE GREAT. ANTICIPATE A WIDE RANGE OF TEMPERATURES
IN THE AFTERNOON...WITH 60S IN THE FAR NORTH (WITH CLOUD COVER AND
BEST RISK FOR SHOWERS) RANGING UP TO NEAR 80 IN THE SOUTH WHERE SOME
MID AND LATE DAY SUNSHINE WILL MOST LIKELY OCCUR.

FRIDAY NIGHT AND SATURDAY...UPPER RIDGE FINALLY SLIPS EWD AS MID
LEVEL SHORT WAVE OVER ND PUSHES ENE JUST NORTH OF THE GREAT LAKES.
THIS WILL ALLOW AN ASSOCIATED SURFACE TROUGH TO PUSH INTO LOWER
MICHIGAN OVERNIGHT ALONG WITH 850 MB DEW POINTS AROUND +15C. THOUGH
UPPER LEVEL FORCING WON/T BE GREAT...COMBINATION OF LOW LEVEL
CONVERGENCE...850 MB MOISTURE...AND SUBTLE COOLING ALOFT (ESPECIALLY
LATE) SHOULD BE SUFFICIENT FOR SCATTERED SHOWERS/STORMS FRIDAY
NIGHT. DRIER AIR PUSHES INTO REGION ON SATURDAY AS SURFACE TROUGH
HEADS EAST -- AND A PARTLY TO MOSTLY SUNNY DAY IS ANTICIPATED. HAVE
INTRODUCED SOME AFTERNOON SHOWERS/STORMS ACROSS THE FAR SE (AROUND
STANDISH/TAWAS) WHERE LINGERING MOISTURE...CLOSER PROXIMITY TO
TROUGH...AND POSSIBLE LAKE BREEZE DEVELOPMENT MAY POP SOME AFTERNOON
CONVECTION. OTHERWISE...HIGHS ON SATURDAY WILL REACH THE 70S TO
LOWER 80S.

SUNDAY THROUGH WEDNESDAY...MODELS ARE IN REASONABLE AGREEMENT THAT
UPPER RIDGE AXIS INITIALLY OVER THE GREAT LAKES EARLY IN THE WEEKEND
WILL FLATTEN BY SUNDAY IN RESPONSE TO AFOREMENTIONED UPPER LEVEL
IMPULSE PASSING JUST N OF THE LAKES REGION. THIS WILL RESULT IN
SURFACE HIGH PRESSURE...SUNSHINE...AND SEASONABLE TEMPERATURES FOR
SUNDAY. THOUGH CONDITIONS APPEAR RELATIVELY SUMMER-LIKE FOR THE
MONDAY-WEDNESDAY TIME FRAME...FORECAST CONFIDENCE DIMINISHES. MODELS
GENERALLY WANT TO REESTABLISH UPPER RIDGING OVER THE UPPER MS VALLEY
BY TUESDAY AND WEDNESDAY -- WITH THE ECMWF MOST AGGRESSIVE IN DOING
SO. HOWEVER... WITH LOW-MID LEVEL WAA OFF TO THE WEST OF
MICHIGAN...AND WEAK RIPPLES IN THE FLOW TRAVERSING THE UPPER
RIDGE...POTENTIAL FOR RING-OF-FIRE TYPE MCS ACTIVITY ALSO EXISTS.
ORIENTATION OF UPPER RIDGE AND LOWER LEVEL BAROCLINIC ZONE IN THE
GFS SOLUTION SUGGESTS CONVECTION MAY STAY PRIMARILY SOUTH...WHILE
ECMWF PUSHES ACTIVITY FARTHER N. BOTTOM LINE...WILL INTRODUCE A
CHANCE FOR SHOWERS/STORMS LATE MONDAY AND MONDAY NIGHT -- AS MODELS
HAVE SOME WEAK CONSENSUS THAT A SURFACE TROUGH PASSES THROUGH THE
GREAT LAKES. WILL TENTATIVELY KEEP TUESDAY AND WEDNESDAY
DRY...THOUGH MCS POTENTIAL WILL NEED TO BE MONITORED THESE DAYS AS
WELL. HIGH TEMPERATURES THROUGH THE PERIOD (AWAY FROM THE LAKES)
WILL GENERALLY RANGE FROM 70-75 NORTH AND 75-80 SOUTH -- CLOSE TO
NORMAL FOR EARLY JUNE.

SMITH

&&

.MARINE.../ISSUED AT 330 PM/

GALE WARNINGS WILL CONTINUE TO GO THROUGH THE NIGHT...BUT WILL
WILL MOST CERTAINLY NOT BE REQUIRED PAST MIDNIGHT FOR ALL LAKE
MICHIGAN NEARSHORES...AND WHITEFISH/ST MARYS. GRADIENT SLACKENS
THROUGH THE ENTIRE NIGHT...AS DEEP LOW PRESSURE EXITS FURTHER EAST
THROUGH EASTERN CANADA...AND HIGH PRESSURE ARRIVES FROM THE WEST.
WAVES WILL REMAIN CHOPPY INTO TOMORROW...AND MANY OF THE NEARSHORE
ZONES WILL NEED SMALL CRAFT ADVISORIES INTO TOMORROW.
OTHERWISE...BOATING CONDITIONS WILL IMPROVE OVER THE NEXT 24
HOURS. A WARM FRONT IS STILL EXPECTED TO LIFT INTO THE GREAT LAKES
THURSDAY NIGHT INTO FRIDAY FOR THE NEXT SHOT AT SHOWERS AND
STORMS....WITH AN OUTSIDE SHOT AT NEEDING SMALL CRAFT ADVISORIES
IN INCREASING SOUTHERLY FLOW. SMD

&&

.AVIATION.../ISSUED AT 729 PM/...VALID FOR 00Z TAFS

THE CLOUDS IN THE AREA ARE BEGINNING TO DIMINISH WITH THE WIND
SPEED AS THE SUN SETS. THOSE CLOUDS THAT ARE PRODUCING CIGS ARE IN
THE VFR CATEGORY. SO THE IDEA OVERNIGHT AND INTO THURSDAY, WILL BE
VFR CIGS AND VSBY WITH WINDS DIMINISHING. THERE MAY BE SOME CLOUDS
INCREASING NEAR TVC BY THE AFTERNOON THURSDAY, BUT THOSE SHOULD
REMAIN VFR.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LHZ345>349.
LM...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LMZ323-341-342-344>346.
LS...GALE WARNING UNTIL 5 AM EDT THURSDAY FOR LSZ321-322.

&&
Hazardous weather outlook, Jun 1, 3:10 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
310 PM EDT WED JUN 1 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
021100-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
310 PM EDT WED JUN 1 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

STRONG WEST WINDS WILL GUST OVER 45 MPH INTO EARLY THIS EVENING
ACROSS NORTHERN MICHIGAN. SEE ONGOING ADVISORY FOR ADDITIONAL
DETAILS.

THE COMBINATION OF VERY GUSTY WINDS...WARM TEMPERATURES AND LOW
HUMIDITIES ACROSS PORTIONS OF THE HURON NATIONAL FOREST WILL RESULT
IN CRITICAL FIRE WEATHER THROUGH THE REMAINDER OF THE AFTERNOON.

GALE FORCE WINDS WILL CONTINUE WITHIN ALL NORTHERN MICHIGAN
NEARSHORE ZONES THROUGH EARLY THIS EVENING.

THERE IS A MODERATE TO HIGH RISK FOR RIP CURRENTS ALONG LAKE
MICHIGAN BEACHES OF NORTHWEST LOWER MICHIGAN THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS ACROSS EASTERN UPPER AND
NORTHERN LOWER MICHIGAN THURSDAY NIGHT AND FRIDAY. AT THIS
TIME...SEVERE THUNDERSTORMS ARE NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. SPOTTERS
ARE ENCOURAGED TO REPORT WIND SPEEDS AND ANY DAMAGE DUE TO HIGH
WINDS TODAY TO THE NATIONAL WEATHER SERVICE.

JPB/SMD

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.